Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 44, NWS Fort Worth, TX

June 8, 2004Freestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 8, 2004, 1:00 PM CDT for Freestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2004, 1:00 PM CDT (18:00 UTC)
Expired
Jun 8, 2004, 4:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Freestone County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 141 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 081802
FFWFTW
TXC161-082100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
100 PM CDT TUE JUN 8 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FREESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 PM CDT

* AT 100 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED            
  THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE ENTIRE COUNTY.

* LOCATIONS IN THE WARNING INCLUDE TEAGUE...FAIRFIELD...WORTHAM...   
  AND STREETMAN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3199 9606 3161 9587 3145 9624 3181 9646

$$

65/DD
1 follow-up statement
000 
WGUS74 KFWD 081910
FFSFTW
TXC161-082100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT TUE JUN 8 2004

...A FLASH FLOOD WARNING CONTINUES FOR FREESTONE COUNTY UNTIL 400 PM
CDT...

AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN 
AREA OF MODERATE TO HEAVY RAIN COVERING MUCH OF FREESTONE COUNTY. 
THIS AREA WAS MOVING NORTH AT 30 MPH AND WILL PERSIST ACROSS THE 
COUNTY THROUGH 300 PM.

ROADS WERE REPORTED FLOODED AT SEVERAL LOCATIONS ACROSS THE COUNTY. 
ANY ADDITIONAL RAINFALL WILL AGGRAVATE THE FLOODING PROBLEM. IF YOU 
MUST TRAVEL ACROSS THE COUNTY THIS AFTERNOON...PROCEED WITH EXTREME 
CAUTION.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 3194 9612 3163 9585 3145 9623 3179 9649

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 10:55 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 8, 10:55 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1055 AM CDT TUE JUN 8 2004

.UPDATE...
1055 AM CDT

WITH CONSISTENT RAINFALL TODAY...TEMPS NOT LIKELY TO REACH 80S. WILL
GO WITH 70S TO NEAR 80 AREAWIDE...HIGHLY VARIABLE HOURLY TEMPS WITH
INTERMITTENT RAIN. MINOR CHANGES OTHERWISE...KEEPING DEFINITE/LIKELY
POPS ALL AREAS. 25

&&

.AVIATION...
558 AM CDT

LOOKS LIKE LOTS OF PROBLEMS FOR AVIATION TODAY...LOW CEILINGS...
LOW VISIBILITIES AND THUNDERSTORMS. LARGE PLUME OF DEEP TROPICAL
MOISTURE MOVING NORTH FROM MEXICO WILL RESULT IN WIDESPREAD RAIN AND
THUNDERSTORMS TODAY AND TONIGHT.  NORTHERN EDGE OF PRECIPITATION
MOVING INTO DFW AREA AT PRESENT.  CONDITIONS SHOULD IMPROVE
WEDNESDAY AFTERNOON.  59

&&

.PREV DISCUSSION...
400 AM CDT

...HEAVY RAIN POSSIBLE DURING THE NEXT 24 TO 36 HOURS...

PRECIPITABLE WATER VALUES ARE CLIMBING...WITH A STRONG FEED OF
MOISTURE SPREADING NORTHWARD ACROSS NORTH TEXAS.  WATER VAPOR
SATELLITE IMAGERY SHOWS A VORT MAX JUST SOUTHWEST OF THE BIG
BEND...MOVING NORTHEASTWARD. GIVEN THIS...HAVE ISSUED A FLOOD
WATCH FOR TODAY THROUGH TONIGHT FOR THAT PART OF NORTH TEXAS
ALONG AND EAST OF A BOWIE...TO JACKSBORO...TO WEATHERFORD...
TO KILLEEN LINE. RAINFALL WILL LIKELY AVERAGE 2 TO 3 INCHES...
WITH LOCALIZED 4 TO 5 INCHES POSSIBLE IN SOME AREAS. BELIEVE
THAT THE HEAVIEST RAIN WILL BE ALONG AND EAST OF THE I-35
CORRIDOR...BUT SINCE AREAS BETWEEN JACKSBORO AND FORT WORTH
PICKED UP 5 TO 9 INCHES OF RAIN FROM SUNDAY NIGHTS STORMS...
DECIDED TO INCLUDE THE AREA BACK TO JACKSBORO AND BOWIE
IN THE WATCH. THE RAIN WILL CONTINUE INTO WEDNESDAY...AND
THE WATCH WILL LIKELY HAVE TO BE EXTENDED FOR PARTS OF
NORTH TEXAS BEYOND THE CURRENT EXPIRATION TIME. THE THREAT
FOR HEAVY RAIN SHOULD SHIFT OFF TO THE EAST WEDNESDAY NIGHT.
THERE MAY BE SOME LINGERING RAIN IN THE EAST ON THURSDAY...THEN
WE SHOULD SEE A DRYING TREND.  THE NEXT CHANCE OF RAIN WILL
THEN BE SUNDAY INTO MONDAY AS A DECENT SHORTWAVE MOVES
ACROSS THE REGION THAT WILL ALSO PUSH A COLD FRONT INTO THE
REGION. #58

&&

.PRELIMINARY POINT POPS/TEMPS...
DALLAS-FT. WORTH, TX   84  72  85  73 /  80  70  50  30
WACO, TX               83  71  86  73 / 100  70  40  30
PARIS, TX              84  71  86  73 /  70  70  40  30
MCKINNEY, TX           84  71  83  73 /  80  70  60  30
DALLAS, TX             84  72  85  73 /  90  70  50  30
TERRELL, TX            83  72  84  73 / 100  70  60  30
CORSICANA, TX          82  72  85  73 / 100  70  60  40
TEMPLE, TX             82  72  86  73 / 100  70  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 500 AM CDT WEDNESDAY FOR ZONES TXZ091>095...
TXZ101>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162...
TXZ174>175.

&&
Hazardous weather outlook, Jun 8, 4:22 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
422 AM CDT TUE JUN 8 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
422 AM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLOOD WATCH IS IN EFFECT THROUGH 500 AM WEDNESDAY MORNING FOR NORTH
TEXAS EAST OF A BOWIE...JACKSBORO...WEATHERFORD...KILLEEN
LINE.

A PLUME OF DEEP TROPICAL MOISTURE IS FORECAST TO SPREAD NORTHWARD
ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS BY THIS AFTERNOON.  THIS
WILL RESULT IN WIDESPREAD TWO TO THREE INCHES OF RAIN IN THE WATCH
AREA WITH ISOLATED TOTALS OVER FOUR INCHES. THE WATCH AREA
NORTHWEST OF A FORT WORTH...SHERMAN LINE WILL BE ESPECIALLY
VULNERABLE TO FLOODING DUE TO THE THREE TO NINE INCHES OF RAIN THAT
FELL SUNDAY NIGHT AND MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE DIMINISHING CHANCES OF THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY AS THE TROPICAL MOISTURE SHIFTS NORTHEAST OUT OF THE
AREA.  THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND
MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:33 AM CDTFlash Flood WarningFWDLeon, Robertson3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.